MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Catalog Number ULT14.0-38-25-P-6S-CLM-RH
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the user facility experienced hubs detaching from ultrathane mac-loc locking loop multipurpose drainage catheters.This medwatch report addresses sixteen unused devices the facility returned for evaluation.
 
Additional Manufacturer Narrative
A review of the complaint history, device history record, documentation and visual inspection/dimensional verification/functional test, of the returned devices was conducted during the investigation.Device failure analysis identified 12 devices to show contributing factors of hub separation; one of the opened devices and 11 of the unopened devices.The opened device was returned already in a separated state.One of the flares within the unopened devices was easily pulled out by tug method.10 more unopened devices were found to have a loose cap and a large amount of suture stuck within the threads of the mac-loc and cap.Therefore this complaint will confirm 12 devices; 1 prior to use and 11 unused.All possible measurements were within specifications and therefore we cannot confirm these devices to be non-conforming.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there is one other reported complaint for this lot number.Document review has established that proper procedures are in place in order to identify/prevent this failure mode prior to distribution.Based on the information provided and the results of our investigation, a definitive root cause cannot be determined at this time, however appropriate measures have been initiated to address this failure mode.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.Monitoring will continue to be performed for similar complaints.
 
Event or Problem Description
No new event description information to report at this time.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7489822
Report Number1820334-2018-01247
Device Sequence Number1314537
Product Code GBO
UDI-Device Identifier00827002095045
UDI-Public(01)00827002095045(17)210102(10)8481991
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberULT14.0-38-25-P-6S-CLM-RH
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/17/2018
Supplement Date Received by Manufacturer06/13/2018
Initial Report FDA Received Date05/07/2018
Supplement Report FDA Received Date06/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1